Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Symplectic 4-manifolds with fixed point free circle actions


Author: Jonathan Bowden
Journal: Proc. Amer. Math. Soc. 142 (2014), 3299-3303
MSC (2010): Primary 57R17; Secondary 57N10, 57N13
Published electronically: April 25, 2014
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that recent results of Friedl-Vidussi and Chen imply that a symplectic 4-manifold admits a fixed point free circle action if and only if it admits a symplectic structure that is invariant under the action and we give a complete description of the symplectic cone in this case. This then completes the topological characterisation of symplectic 4-manifolds that admit non-trivial circle actions.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 57R17, 57N10, 57N13

Retrieve articles in all journals with MSC (2010): 57R17, 57N10, 57N13


Additional Information

Jonathan Bowden
Affiliation: Mathematisches Institut, Universität Augsburg, Universitätsstrasse 14, 86159 Augsburg, Germany
Email: jonathan.bowden@math.uni-augsburg.de

DOI: http://dx.doi.org/10.1090/S0002-9939-2014-12032-6
PII: S 0002-9939(2014)12032-6
Received by editor(s): May 11, 2012
Received by editor(s) in revised form: September 1, 2012
Published electronically: April 25, 2014
Communicated by: Daniel Ruberman
Article copyright: © Copyright 2014 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.